Is there any way to get swelling to go down that was caused by Prednisone?
Chipmunk cheeks, begone! But how?
Prednisone in itself is a steroid designed to modulate the inflammatory response. In essence, it should be the one helping to decrease the sweling. If I might ask, how did you say that the prednisone caused the swelling? Do you have any relevant medical condition/disease that may have caused this? How did it happen?
This unfortunate side effect is known as "moon face" and typically occurs when you've been on the prednisone for an extended time or at high dosage. I don't know what condition you are using it for, but I would recommend seeking alternative therapies if at all possible. I had a reaction to an asthma drug in 2006 that almost killed me. I required massive doses of steroids for several days to save my life. The end result was holes in my memory, diabetes (that went away), radical mood swings (Jeckyll and Hyde kind of stuff) and a lot of other issues.
Prednisone is a sometimes necessary, but very nasty business. If you can get off of it, or get the dosage down that's ideal. If not, you'll probably end up with many side effects that don't go away completely until that garbage is out of your system. The "moon face" can also happen when developing Cushings Syndrome and that happens a lot in people who have been on prednisone for extended periods of time. I would ask your doctor to check to see what might be going on.
Oh! So you were referring to the side effect of prednisone. Yeah, that moon face/ moon facies is a common side effect of that drug. That is why it is not recommended for extended use as much as possible.
Tapering the dose by you doctor may help.
by Brenda Durham4 years ago
It's an infusion used to treat some serious diseases including RA, given about twice a year, directly into the bloodstream I guess....Info says it can cause really serious side effects.But so do lots of drugs.I'm...
by Khan668 years ago
is marijuana good for swelling joints and the pain caused by the inflamation
Copyright © 2018 HubPages Inc. and respective owners.
Other product and company names shown may be trademarks of their respective owners.
HubPages® is a registered Service Mark of HubPages, Inc.